Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 87, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Jun 27, 2013, 4:33 PM EDT for Lancaster County, Lebanon County, Pennsylvania. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 27, 2013, 4:33 PM EDT (20:33 UTC)
- Expired
- Jun 27, 2013, 5:30 PM EDT
- In force
- 57 min
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
Counties Lancaster County, PA, Lebanon County, PA
The radar
The Philadelphia radar (KDIX), 154 km from the middle of the area, began a volume at 20:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 27, 1:58 PM EDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 8.6 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 290 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 714 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
090
WUUS51 KCTP 272033
SVRCTP
PAC071-075-272130-
/O.NEW.KCTP.SV.W.0087.130627T2033Z-130627T2130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
433 PM EDT THU JUN 27 2013
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN LANCASTER COUNTY PENNSYLVANIA...
EAST CENTRAL LEBANON COUNTY PENNSYLVANIA...
* UNTIL 530 PM EDT
* AT 431 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM. THE STORM WAS NEAR AKRON...MOVING NORTHEAST AT
15 MPH. THIS STORM IS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH.
* LOCATIONS INCLUDED IN THE WARNING...
EPHRATA...LEOLA...LITITZ...MANHEIM...NEW HOLLAND...ADAMSTOWN...
BRICKERVILLE...DENVER...KLEINFELTERSVILLE...NEWMANSTOWN...
REAMSTOWN...RICHLAND...ROTHSVILLE AND TERRE HILL.
THIS WILL IMPACT THE PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 270
AND 291.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 222...ROUTE
322...STATE ROAD 501.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS CREATE WINDS OF MORE THAN 57 MPH...OR HAIL ONE
INCH OR LARGER.
THIS SEVERE THUNDERSTORM HAS A HISTORY OF PRODUCING WIND DAMAGE IN
COCALICO. DO NOT STAY OUTDOORS.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY INSIDE A
STRONG BUILDING...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
SEVERE THUNDERSTORMS PRODUCE DAMAGE. MOVE INSIDE A PERMANENT BUILDING
NOW TO BE SAFE FROM STRONG WIND GUSTS.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE IN STATE COLLEGE THROUGH TWITTER OR FACEBOOK.
&&
LAT...LON 4002 7615 4016 7643 4038 7625 4037 7621
4030 7613 4021 7598
TIME...MOT...LOC 2033Z 208DEG 11KT 4014 7620
$$
FORECASTER: MARTIN1 follow-up statement
217
WWUS51 KCTP 272103 RRA
SVSCTP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
503 PM EDT THU JUN 27 2013
PAC071-075-272130-
/O.CON.KCTP.SV.W.0087.000000T0000Z-130627T2130Z/
LANCASTER PA-LEBANON PA-
503 PM EDT THU JUN 27 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR LEBANON AND LANCASTER COUNTIES...
AT 456 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH HAIL
ACROSS FAR NORTHERN LANCASTER COUNTY. OTHER STORMS ARE FORMING TO
THE SOUTH OF THIS STORM. THIS STORM MAY STILL PRODUCE LARGE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORMS ARE
MOVING NORTHEAST AT 15 MPH.
THE STORMS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 222...ROUTE
322...STATE ROAD 501.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE IN STATE COLLEGE THROUGH TWITTER OR FACEBOOK.
&&
LAT...LON 4002 7615 4016 7643 4038 7625 4037 7621
4030 7613 4021 7598
TIME...MOT...LOC 2058Z 208DEG 11KT 4021 7615
$$
FORECASTER: MARTINWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 4:12 PM EDT, 21 minutes earlier.
Area forecast discussion, Jun 27, 4:12 PM EDT, 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 412 PM EDT THU JUN 27 2013 .SYNOPSIS... AN UNSEASONABLY DEEP TROUGH WILL CARVE OUT OVER THE EASTERN UNITED STATES FROM THE GREAT LAKES THROUGH THE MID-SOUTH INTO THE WEEKEND. THIS PATTERN WILL FEATURE SLIGHTLY COOLER TEMPERATURES AND SEVERAL OPPORTUNITIES FOR RAINFALL...SOME OF WHICH MAY BE LOCALLY HEAVY. THE UNSETTLED WEATHER REGIME WILL PERSIST INTO THE FIRST WEEK OF JULY AS THE UPPER LEVEL TROUGH AXIS SLOWLY MIGRATES INTO THE MISSISSIPPI VALLEY...ALLOWING A DEEP PLUME OF TROPICAL MOISTURE ALONG THE EASTERN SEABOARD TO SHIFT WESTWARD INTO THE APPALACHIANS. && .NEAR TERM /THROUGH TONIGHT/... TORNADO WATCH #377 IN EFFECT FROM SOUTH CENTRAL MOUNTAINS THROUGH THE MIDDLE TO LOWER SUSQUEHANNA RIVER VALLEY UNTIL 10 PM EDT. EXTREME ONGOING FLASH FLOODING OVER NORTHWEST CLEARFIELD COUNTY IS NOW MORPHING INTO A HYBRID SEVERE WEATHER EVENT FROM THE SOUTH CENTRAL MOUNTAINS TO THE LOWER SUSQ AS CELLS OVER BEDFORD AND HUNTINGDON COUNTIES HAVE SHOWN DECENT ROTATION...INFLUENCED BY THE STRONG VORTICITY MAXIMUM PROPAGATING THROUGH THE AREA...CURRENTLY LOCATED OVER SOUTHERN BLAIR COUNTY. FLASH FLOOD WATCH ISSUANCES HAVE BEEN FOLLOWED BY FLOOD ADVISORIES AND FLASH FLOOD WARNINGS FOR CLEARFIELD COUNTY AS HIGH INTENSITY RAINS CONTINUE TO MOVE NORTHWARD. A FLASH FLOOD EMERGENCY IS IN EFFECT FROM TROUTVILLE THROUGH DUBOIS AND TREASURE LAKE WHERE WATER RESCUES...EVACUATIONS AND ROAD CLOSURES ARE IN PROGRESS. ROUTES 322 AND 219 ARE CLOSED AT THEIR INTERSECTION. AS THE VERY MOIST ATMOSPHERE CONTINUES TO SPREAD EASTWARD ALONG A BOUNDARY...FLASH FLOOD ADVISORIES ARE POSSIBLE DUE TO THE HEAVY RAIN ASSOCIATED WITH ANY CONVECTION. THE SEVERE THREAT WILL BECOME THE PRIMARY STORY LATE AFTERNOON AND THROUGH THE FIRST HALF OF THE TONIGHT PERIOD AS THE SOUTH CENTRAL MOUNTAINS AND LOWER SUSQ BECOME THE FOCUS NOW THAT THE SYSTEM IS PIVOTING EASTWARD. CLEARFIELD AND (PBZ/S) JEFFERSON COUNTY HAVE BEEN THE UNFORTUNATE PIVOT POINT TODAY...WITH SEVERE FLASH FLOODING THE RESULT FROM SYKESVILLE THROUGH TROUTDALE AND DUBOIS AND TREASURE LAKE. WIDESPREAD ONE TO TWO INCH QPFS STILL THE ORDER OF THE DAY...BUT HIGH INTENSITY TRAINING ECHOES WILL CONTINUE THE THREAT FOR FLASH FLOODING INTO THIS EVENING ACROSS CENTRAL AND NORTHERN AREAS WHERE THE PIVOT POINT PROPAGATES...LOCALLY 3" PLUS IS POSSIBLE ALONG THAT AXIS. && .SHORT TERM /FRIDAY THROUGH FRIDAY NIGHT/... A DRIER FRIDAY IS IN STORE FOR CENTRAL PA...AS SOUTHERLY LL JET AND ASSOC PLUME OF AND ASSOC PLUME OF HIGH PWATS PUSHES OFF THE E COAST. HOWEVER...TRAILING ENERGY DIGGING INTO THE BACK SIDE OF THE MEAN TROUGH WILL SUPPORT UNSETTLED CONDS WITH THE CHC OF A SHRA OR PM TSRA. LIMITED MSTR/NEAR NORMAL PWATS SHOULD HELP CONTAIN BASIN AVG RAFL AMTS. ENS MEAN QPF RANGES FROM ARND A THIRD OF AN INCH ACROSS THE NW MTNS...TO JUST A FEW HUNDREDTHS IN THE SOUTH. ALTHOUGH COOL TEMPS ALOFT SHOULD PROMOTE PLENTY OF CU/STRATO-CU ON FRIDAY...THERE SHOULD BE ENOUGH BREAKS OF SUNSHINE EAST OF THE ALLEGHENIES TO PUSH READINGS TO NEAR NORMAL VALUES. ANOTHER SHORTWAVE ROTATING AROUND BASE OF TROF COULD SUPPORT A FEW ADDITIONAL SHOWERS FRI NIGHT. HOWEVER...COVERAGE SHOULD WANE CONSIDERABLY AS BLYR COOLS/STABILIZES AFTER SUNSET. && .LONG TERM /SATURDAY THROUGH WEDNESDAY/... DAYTIME HIGHS CONTINUE TO TREND DOWNWARD...ESPECIALLY GIVEN CLOUDIER SKIES AND AFTERNOON PRECIPITATION. THE UNSEASONABLY LOW HEIGHTS WILL COVER THE OHIO VALLEY AND WESTERN PA ON SATURDAY...A PATTERN FAVORABLE FOR DIURNAL CONVECTION GIVEN COOL TEMPS ALOFT/STEEP LAPSE RTS. HAVE INCREASED THE CHC OF PM SHRA/TSRA ACROSS THE WESTERN COUNTIES TO ARND 60 PCT BASED ON LATEST GEFS OUTPUT. ENS MEAN 925MB TEMPS INDICATE SAT WILL BE ANOTHER WARM DAY ACROSS THE EASTERN HALF OF THE STATE...WHILE CLOUDS/PRECIP KEEP READINGS COOLER ACROSS THE WEST. MED RANGE MDL GUIDANCE IN AGREEMENT WITH REGARDS TO THE LARGE SCALE PATTERN...INDICATING AN ANOMALOUS TROF CENTERED OVR THE E GRT LKS/OHIO VALLEY ON SUNDAY...THEN A GRADUAL WESTWARD MIGRATION OF TROF AND W ATLANTIC RIDGE INTO NEXT WEEK. AS THIS RETROGRESSION TAKES PLACE...SOUTHERLY LL JET AND BAND OF ANOMALOUS PWATS ON WESTERN PERIPHERY OF W ATLANTIC RIDGE WILL RETURN TO THE AREA...PROMOTING ABOVE NORMAL RAINFALL FROM DIURNALLY-ENHANCED CONVECTION SUN-WED. ALTHOUGH MCLDY SKIES SHOULD CAP DAYTIME TEMPS CLOSE TO SEASONAL NORMS...THE SOUTHERLY FLOW OF HUMID AIR SHOULD RESULT IN A STRETCH OF WARM NIGHTS INTO NEXT WEEK. && .AVIATION /19Z THURSDAY THROUGH TUESDAY/... DENSE FOG/SHALLOW STRATUS WILL CONTINUE TO IMPACT MOST AIRFIELDS THRU 13-14Z WITH VIS-CIGS AOB AIRFIELD MINS. SOME IMPROVEMENT TO 3-5SM VIS IN HZ /MVFR/ IS EXPECTED BY LATER THIS MORNING. ADDED VCTS TO MOST SITES FOR LATE MORNING INTO THE AFTN 15-20Z. N-S BAND OF RAIN W/ EMBEDDED TSRA WILL SHIFT EWD INTO THE WRN AIRSPACE/ZOB SECTOR AROUND 14-15Z...AND BRING MOD TO HVY SHOWERS AND TSTMS TO THE AREA. LCL VIS MAY DROP TO 1-2SM IN +SHRA/+TSRA. SFC LOW DEVELOPING OVER THE UPPER OH VLY EARLY THIS MORNING WILL TRACK SLOWLY ENEWD ACRS CNTRL PA THIS AFTN/EVE AND INTO NY STATE BY FRIDAY MORNING. POTENTIAL IS THERE FOR A FEW SEVERE STORMS OVER THE ERN 1/3 OF THE AIRSPACE LATE THIS AFTN/EVE. WINDS WILL SHIFT AROUND TO THE WEST BY FRIDAY MORNING WITH SCT SHOWERS AND POSSIBLY SOME LOW CLOUDS AND FOG TO CONTEND WITH. OUTLOOK... FRI-MON...VFR-MVFR WITH SCT SHOWERS AND TSTMS. && .CTP WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 2 AM EDT FRIDAY FOR PAZ004>006-010>012- 017>019-024>028-033>035-037-041-042-045-046-049>053. && SYNOPSIS...STEINBUGL NEAR TERM...DEVOIR/STEINBUGL SHORT TERM...FITZGERALD LONG TERM...FITZGERALD/CERU AVIATION...STEINBUGL
Hazardous weather outlook, Jun 27, 4:03 PM EDT, 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 403 PM EDT THU JUN 27 2013 PAZ004>006-010>012-017>019-024-025-033-034-037-041-042-045-046- 282015- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-SOMERSET-BEDFORD-TIOGA- NORTHERN LYCOMING-SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING- 403 PM EDT THU JUN 27 2013 ...FLASH FLOOD WATCH IN EFFECT UNTIL 2 AM EDT FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH THE WEEKEND. THIS COULD LEAD TO ADDITIONAL FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ036-056>059-063>066-282015- FRANKLIN-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-ADAMS-YORK- LANCASTER- 403 PM EDT THU JUN 27 2013 ...TORNADO WATCH 377 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH THE WEEKEND. THIS COULD LEAD TO ADDITIONAL FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ026>028-035-049>053-282015- HUNTINGDON-MIFFLIN-JUNIATA-FULTON-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA- 403 PM EDT THU JUN 27 2013 ...FLASH FLOOD WATCH IN EFFECT UNTIL 2 AM EDT FRIDAY... ...TORNADO WATCH 377 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH THE WEEKEND. THIS COULD LEAD TO ADDITIONAL FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jun 27, 2:35 PM EDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
235 PM EDT THU JUN 27 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM FLASH FLOOD TREASURE LAKE 41.17N 78.72W
06/27/2013 CLEARFIELD PA EMERGENCY MNGR
ROADWAY FLOODING
&&
EVENT NUMBER CTP1300196
COLBERTLocal storm report, Jun 27, 2:54 PM EDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
254 PM EDT THU JUN 27 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM TSTM WND DMG BLAIN 40.34N 77.51W
06/27/2013 PERRY PA 911 CALL CENTER
TREES AND WIRES DOWN
&&
EVENT NUMBER CTP1300197
COLBERTSpecial weather statement, Jun 27, 3:22 PM EDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 322 PM EDT THU JUN 27 2013 PAZ028-050-052-056-057-272000- DAUPHIN PA-JUNIATA PA-NORTHUMBERLAND PA-PERRY PA-SNYDER PA- 322 PM EDT THU JUN 27 2013 ...A STRONG THUNDERSTORM WILL AFFECT EASTERN SNYDER...NORTHEASTERN JUNIATA...NORTHEASTERN PERRY...NORTHWESTERN DAUPHIN AND SOUTHWESTERN NORTHUMBERLAND COUNTIES... AT 318 PM EDT...A STRONG THUNDERSTORM WAS NEAR AMITY HALL...MOVING NORTH AT 25 MPH. WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND MAY CAUSE WATER TO POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN MAY ALSO CAUSE RAPID RISES ON SMALL STREAMS AND CREEKS. THIS STORM WILL AFFECT MONTGOMERY FERRY...LIVERPOOL...BERRYSBURG AND MEISERVILLE. THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 11/15...ROUTE 209...ROUTE 322/22...ROUTE 522. LAT...LON 4083 7713 4076 7670 4035 7690 4037 7713 FORECASTER: COLBERT
Special weather statement, Jun 27, 4:05 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
405 PM EDT THU JUN 27 2013
PAZ066-272100-
LANCASTER PA-
405 PM EDT THU JUN 27 2013
...A STRONG THUNDERSTORM WILL AFFECT EASTERN LANCASTER COUNTY...
AT 359 PM EDT...A STRONG THUNDERSTORM WAS NEAR GAP...MOVING NORTH AT
15 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
FILL POOR DRAINAGE AREAS. THE RAIN WILL CAUSE RAPID RISES ON SMALL
STREAMS AND CREEKS. THIS STORM WILL AFFECT GAP...NEW HOLLAND...
CHURCHTOWN AND ADAMSTOWN.
THIS WILL IMPACT THE PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 285
AND 295.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 30...ROUTE
222...ROUTE 322...STATE ROAD 41.
LAT...LON 4011 7593 4004 7593 3996 7599 3989 7599
3986 7600 3993 7622 4028 7609 4014 7587
4013 7588
FORECASTER:MARTINSpecial weather statement, Jun 27, 4:08 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
408 PM EDT THU JUN 27 2013
PAZ012-018-019-027-045-046-272115-
MIFFLIN PA-NORTHERN CENTRE PA-NORTHERN CLINTON PA-SOUTHERN CENTRE PA-
SOUTHERN CLINTON PA-SOUTHERN LYCOMING PA-
408 PM EDT THU JUN 27 2013
...A STRONG THUNDERSTORM WILL AFFECT EASTERN CENTRE...NORTH CENTRAL
MIFFLIN...SOUTH CENTRAL LYCOMING AND SOUTHEASTERN CLINTON COUNTIES...
AT 404 PM EDT...A STRONG THUNDERSTORM WAS NEAR TUSSEY MOUNTAIN SKI
AREA...MOVING NORTHEAST AT 25 MPH.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM. THIS STORM WILL
AFFECT BELLEFONTE...POE VALLEY STATE PARK...AND MILESBURG...ZION...
AND MILLHEIM...HOWARD...AND REBERSBURG...LAMAR...AND BALD EAGLE STATE
PARK AND BEECH CREEK.
OTHER NOTABLE LOCATIONS IMPACTED WILL BE... PENNSYLVANIA MILITARY
MUSEUM...TUSSEY MOUNTAIN SKI AREA AND LOCK HAVEN UNIVERSITY.
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-80 BETWEEN MILE MARKERS 156 AND 194...I-99 BETWEEN MILE MARKERS 76
AND 85.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 220...
ALTERNATE ROUTE 220...ROUTE 322...STATE ROAD 26...STATE ROAD 45...
STATE ROAD 120.
LAT...LON 4113 7703 4107 7712 4107 7714 4105 7714
4069 7763 4071 7768 4073 7768 4072 7771
4077 7785 4120 7773
FORECASTER: JUNG/GRUMMSpecial weather statement, Jun 27, 4:30 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
430 PM EDT THU JUN 27 2013
PAZ059-066-272130-
LANCASTER PA-LEBANON PA-
430 PM EDT THU JUN 27 2013
...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN LANCASTER
AND SOUTHEASTERN LEBANON COUNTIES...
AT 427 PM EDT...THE STRONGEST THUNDERSTORM WAS NEAR LEOLA...MOVING
NORTH AT 15 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
FILL POOR DRAINAGE AREAS. THE RAIN WILL CAUSE RAPID RISES ON SMALL
STREAMS AND CREEKS. THIS STORM WILL AFFECT EPHRATA...TERRE HILL...
REAMSTOWN...ADAMSTOWN AND NEWMANSTOWN.
THIS WILL IMPACT THE PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 267
AND 293.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 222...ROUTE
322...ROUTE 422...STATE ROAD 501.
OTHER STORMS WILL CONTINUE TO DEVELOP AND LIFT NORTHWARD THIS
AFTERNOON.
LAT...LON 4001 7611 4015 7648 4043 7634 4043 7632
4037 7623 4037 7621 4030 7613 4019 7595
FORECASTER: MARTINThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 8:17 PM EDT | Special Weather Statement | CTP | Lancaster | 28 min |
| Jun 27, 9:45 AM EDT | Flash Flood Watch | CTP | Bedford, Blair, Cambria, Cameron, Centre, Clearfield and 18 more | 12 hr |
| Jun 27, 10:10 AM EDT | Areal Flood Advisory | CTP | Clearfield | 3 hr |
| Jun 27, 10:59 AM EDT | Flash Flood Warning | CTP | Clearfield | 9 hr |
| Jun 27, 11:34 AM EDT | Areal Flood Advisory | CTP | Clearfield | 3 hr |
| Jun 27, 12:27 PM EDT | Areal Flood Advisory | CTP | Elk | 3 hr |
| Jun 27, 12:44 PM EDT | Flash Flood Warning | CTP | Clearfield, Elk | 7 hr |
| Jun 27, 12:57 PM EDT | Areal Flood Advisory | CTP | Bedford, Blair, Fulton, Huntingdon | 3 hr |
| Jun 27, 1:05 PM EDT | Special Weather Statement | CTP | Huntingdon | 40 min |
| Jun 27, 1:23 PM EDT | Severe Thunderstorm Warning | CTP | Cumberland, Franklin, Fulton, Huntingdon, Juniata, Perry | 67 min |
| Jun 27, 1:57 PM EDT | Areal Flood Advisory | CTP | Blair, Cambria, Clearfield, Huntingdon, Juniata, Mifflin and 1 more | 3 hr |
| Jun 27, 2:01 PM EDT | Severe Thunderstorm Warning | CTP | Franklin, Fulton | 59 min |
| Jun 27, 2:15 PM EDT | Tornado Warning | CTP | Juniata, Perry | 45 min |
| Jun 27, 2:57 PM EDT | Severe Thunderstorm Warning | CTP | Cumberland, Franklin, Juniata, Perry | 78 min |
| Jun 27, 3:21 PM EDT | Areal Flood Advisory | CTP | Clearfield | 3 hr |
| Jun 27, 3:22 PM EDT | Special Weather Statement | CTP | Snyder | 38 min |
| Jun 27, 3:28 PM EDT | Severe Thunderstorm Warning | CTP | Dauphin, Northumberland, Perry, Snyder, Union | 77 min |
| Jun 27, 3:41 PM EDT | Flash Flood Warning | CTP | Cumberland, Franklin, Juniata, Perry | 3 hr |
| Jun 27, 3:55 PM EDT | Areal Flood Advisory | CTP | Blair, Centre, Clearfield, Clinton, Huntingdon, Mifflin | 3 hr |
| Jun 27, 4:00 PM EDT | Areal Flood Advisory | CTP | Cameron, Clearfield, Elk | 3 hr |
| Jun 27, 4:03 PM EDT | Areal Flood Advisory | CTP | Cumberland, Dauphin, Juniata, Mifflin, Northumberland, Perry and 1 more | 3 hr |
| Jun 27, 4:05 PM EDT | Special Weather Statement | CTP | Lancaster | 55 min |
| Jun 27, 4:08 PM EDT | Special Weather Statement | CTP | Union | 67 min |
| Jun 27, 4:20 PM EDT | Severe Thunderstorm Warning | CTP | Centre, Clinton, Huntingdon | 55 min |
| Jun 27, 4:30 PM EDT | Special Weather Statement | CTP | Lancaster | 60 min |
| Jun 27, 4:36 PM EDT | Severe Thunderstorm Warning | CTP | Adams, Cumberland, Dauphin, Juniata, Northumberland, Perry and 3 more | 69 min |
| Jun 27, 4:42 PM EDT | Areal Flood Warning | CTP | Centre, Huntingdon | 3 hr |
| Jun 27, 4:45 PM EDT | Severe Thunderstorm Warning | CTP | Columbia, Lycoming, Montour, Northumberland, Snyder, Union | 60 min |
| Jun 27, 4:46 PM EDT | Flash Flood Warning | CTP | Cumberland, Dauphin, Juniata, Northumberland, Perry, Snyder and 1 more | 3 hr |
| Jun 27, 5:01 PM EDT | Severe Thunderstorm Warning | CTP | Cameron, Centre, Clearfield, Clinton | 59 min |
| Jun 27, 5:11 PM EDT | Flash Flood Warning | CTP | Clearfield | 3 hr |
| Jun 27, 5:13 PM EDT | Severe Thunderstorm Warning | CTP | Columbia, Dauphin, Lebanon, Northumberland, Schuylkill | 77 min |
| Jun 27, 5:17 PM EDT | Severe Thunderstorm Warning | CTP | Centre, Clinton, Lycoming, Union | 58 min |
| Jun 27, 5:26 PM EDT | Flash Flood Warning | CTP | Columbia, Dauphin, Lebanon, Montour, Northumberland, Schuylkill | 3 hr |
| Jun 27, 5:40 PM EDT | Areal Flood Warning | CTP | Centre, Clinton, Lycoming | 9 hr |
| Jun 27, 5:40 PM EDT | Severe Thunderstorm Warning | CTP | Columbia, Lycoming, Montour, Northumberland, Schuylkill, Sullivan | 65 min |
| Jun 27, 5:50 PM EDT | Tornado Warning | CTP | Centre, Clinton | 25 min |
| Jun 27, 6:09 PM EDT | Flash Flood Warning | CTP | Centre, Clearfield, Clinton | 3 hr |
| Jun 27, 6:13 PM EDT | Tornado Warning | CTP | Clinton, Lycoming | 32 min |
| Jun 27, 6:41 PM EDT | Areal Flood Warning | CTP | Cumberland, Franklin, Juniata, Perry | 3 hr |
| Jun 27, 6:41 PM EDT | Severe Thunderstorm Warning | CTP | Columbia, Lycoming, Montour, Northumberland, Schuylkill, Sullivan | 64 min |
| Jun 27, 6:51 PM EDT | Severe Thunderstorm Warning | CTP | Clinton, Lycoming | 69 min |
| Jun 27, 7:15 PM EDT | Areal Flood Warning | CTP | Centre, Clearfield | 6 hr |
| Jun 27, 7:30 PM EDT | River Flood Warning | CTP | Clinton | 4 hr |
| Jun 27, 7:33 PM EDT | Flash Flood Warning | CTP | Sullivan | 3 hr |
| Jun 27, 7:43 PM EDT | Areal Flood Warning | CTP | Centre, Huntingdon | 3 hr |
| Jun 27, 7:43 PM EDT | Severe Thunderstorm Warning | CTP | Sullivan | 62 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.